MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a preloaded monofocal toric intraocular lens (iol) was explanted from the patient's left eye during a secondary surgical procedure.The specific reason for the explant was not provided.The patient¿s daily activities were not significantly affected.The patient underwent a vitrectomy, but no incision enlargement, sutures, or delay in the procedure occurred.No medications were prescribed, and no additional medical attention were necessary.The patient has fully recovered.Pre-operative vision was 20/50 with correction, and post-operative vision improved to 20/20 with correction.It was confirmed that the instructions for use were followed.No further information was provided.
 
Additional Manufacturer Narrative
Section a4, a5, a6: unknown, information was requested but not provided.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain additional information regarding the event; however, the information was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information received indicated that the reason for explant was patient's symptom, the vision affected by lens position which was noted immediately after surgery.It was confirmed that the vitrectomy was performed because of a capsule tear and that was added that according to the surgeon who explanted the lens, it was a possibility pre-op, and then it was deemed necessary during the surgery.The replacement lens model and diopter is unknown.It is unknown if the patient had any pre-exiting issue which contributed to the reported event.No further information was provided.The following fields were updated based on the provided information: section a5: ethnicity: non-hispanic/latino section a6: race: white section h6: health effect - clinical code: 2639 - capsular bag tear.Section h6: health effect - clinical code: 4581 - this code was used for the reported device decentered or dislocated.Corrected data: based on the additional information provided, the following code is no longer applicable: section h6: health effect - clinical code: 1845 - eye injury.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22751525
Report Number3012236936-2025-000214
Device Sequence Number9558377
Product Code MJP
UDI-Device Identifier05050474747043
UDI-Public(01)05050474747043(17)270808
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIU225
Device Catalogue NumberDIU225U155
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer08/08/2025
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite